Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 354, NWS Louisville, KY

June 21, 2011Harrison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2011, 6:04 PM EDT for Harrison County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 6:04 PM EDT (22:04 UTC)
Expired
Jun 21, 2011, 6:30 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2237 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS53 KLMK 212204
SVRLMK
KYC097-212230-
/O.NEW.KLMK.SV.W.0354.110621T2204Z-110621T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CYNTHIANA...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CYNTHIANA...
  ROBINSON...
  ODDVILLE AND VENUS...
  SUNRISE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8418 3831 8434 3839 8446 3858 8430
      3858 8422 3857 8420 3855 8422 3851 8419
      3850 8417 3848 8416 3846 8410
TIME...MOT...LOC 2205Z 226DEG 31KT 3842 8430
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
301 
WWUS53 KLMK 212221
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT TUE JUN 21 2011

KYC097-212230-
/O.CON.KLMK.SV.W.0354.000000T0000Z-110621T2230Z/
HARRISON KY-
621 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN HARRISON COUNTY...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SUNRISE...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHEASTERN HARRISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8418 3837 8423 3847 8435 3858 8430
      3858 8422 3857 8420 3855 8422 3851 8419
      3850 8417 3848 8416 3846 8410
TIME...MOT...LOC 2222Z 226DEG 31KT 3852 8416
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
395 
WWUS53 KLMK 212229
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT TUE JUN 21 2011

KYC097-212240-
/O.EXP.KLMK.SV.W.0354.000000T0000Z-110621T2230Z/
HARRISON KY-
629 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON COUNTY
HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3839 8418 3837 8423 3847 8435 3858 8430
      3858 8422 3857 8420 3855 8422 3851 8419
      3850 8417 3848 8416 3846 8410
TIME...MOT...LOC 2230Z 226DEG 31KT 3857 8410

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 21, 3:25 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT TUE JUN 21 2011

.SHORT TERM (TONIGHT AND WEDNESDAY)...

AFTERNOON SAT/RADAR IMAGERY REVEALS PARTLY SUNNY SKIES IN THE EAST
WITH MOSTLY CLOUDY SKIES IN THE WEST.  CONVECTION HAS DEVELOPED
ALONG AN INSTABILITY AXIS MAINLY IN AREAS JUST WEST OF INTERSTATE
65.  MAIN BATCH OF THUNDERSTORMS IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF NORTH CENTRAL KENTUCKY...AND INTO SOUTHERN
INDIANA.  THESE STORMS ARE STRONG WITH TORRENTIAL RAINS...WIND GUSTS
TO 50 MPH...PEA TO MARBLE SIZED HAIL AND INTENSE CLOUD TO GROUND
LIGHTNING STRIKES.  FURTHER EAST...CONVECTION IS MUCH MORE ISOLATED
IN NATURE...THANKS TO A LACK OF SURFACE CONVERGENCE AND A FAIRLY
WARM ELEVATED MIXED LAYER.  FURTHER WEST...OUT TOWARD THE ST. LOUIS
AREA...AXIS OF MUCH GREATER INSTABILITY EXISTS ALONG WITH MUCH
BETTER SURFACE CONVERGENCE.  PROBABLY WILL SEE A LARGE LINEAR BATCH
OF CONVECTION DEVELOP ALONG THIS BOUNDARY AND THEN HEAD EASTWARD
DURING THE EVENING.

FOR THE REMAINDER OF THE AFTERNOON...EXPECT THE BULK OF
PRECIPITATION TO SHIFT INTO SOUTHERN INDIANA AND AFFECT AREAS MAINLY
WEST OF INTERSTATE 65.  IN AREAS EAST OF INTERSTATE 65...SCATTERED
THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
REGION...BUT IN TERMS OF COVERAGE IT WILL BE A BIT LESS.

FOR THIS EVENING/TONIGHT...MAJORITY OF THE SHORT TERM GUIDANCE IS IN
GOOD AGREEMENT WITH KEEPING CONVECTION IN THE REGION THROUGH THE
LATE AFTERNOON/EVENING HOURS.  CONVECTION WILL BE FORCED AS AN UPPER
LEVEL WAVE PASSES THROUGH THE REGION.  IT APPEARS THAT THE BULK OF
THE ACTIVITY WILL BE FOUND ACROSS THE WESTERN PORTIONS OF THE
FORECAST AREA WHERE HIGHER PWAT VALUES ARE LOCATED.  FURTHER
EAST...SCATTERED CONVECTION IS EXPECTED TO INCREASE IN COVERAGE AS
WELL...THOUGH THERE COULD BE SOME AREAS THAT MISS OUT ON THE STORMS
DUE TO SCATTERED COVERAGE.  ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINS...GUSTY WINDS AND SMALL HAIL DURING THIS TIME
FRAME.  WE MAY END UP SEEING A BRIEF LULL IN THE ACTIVITY LATE THIS
EVENING AS THE CURRENT/FIRST BATCH OF CONVECTION DIES OFF DUE TO THE
LOSS OF DAYTIME HEATING.  HOWEVER...BAND OF CONVECTION TO THE WEST
OF THE REGION IS EXPECTED TO TRANSLATE EASTWARD OVERNIGHT AND AFFECT
OUR AREA.  THUS...PLAN ON GOING WITH LIKELY POPS FOR THE TONIGHT
PERIOD.  OVERNIGHT LOWS WILL BE MILD AGAIN WITH LOWER 70S EXPECTED.

FOR WEDNESDAY...SHORT TERM MODEL GUIDANCE CONTINUES TO BE IN
AGREEMENT WITH OVERNIGHT CONVECTION CONTINUING TO PUSH EASTWARD
ACROSS THE FORECAST AREA.  BY 12Z TUESDAY...MUCH OF THE ACTIVITY
SHOULD BE GENERALLY EAST OF INTERSTATE 65 AND CONTINUING OFF TO THE
EAST.  BOTH THE NAM AND THE LMK EXPERIMENTAL AND OPERATIONAL WRF
RUNS INDICATE THAT WE SHOULD SEE A PERIOD OF DRY WEATHER FROM
MID-MORNING THROUGH THE EARLY AFTERNOON HOURS MAINLY IN THE WESTERN
TWO-THIRDS OF THE FORECAST AREA.  GIVEN THE DECREASING MEAN LEVEL
RH...SOME PARTIAL CLEARING IS EXPECTED TO COMMENCE ACROSS THE
REGION.  THIS WILL SET THE STAGE FOR CONVECTION TO REDEVELOP DURING
THE AFTERNOON/EVENING HOURS.

WEDNESDAY AFTERNOON CONVECTION LOOKS TO BE FORCED BY UPPER AIR
DYNAMICS AS A QUICK MOVING JET MAXIMUM PUSHES THROUGH THE REGION.
DEPENDING ON THE AMOUNT OF CLEARING...AM EXPECTING TEMPS IN THE
LOW-MID 80S WITH DEWPOINTS IN THE UPPER 60S TO THE LOW 70S.  THIS
SHOULD RESULT IN MEAN LAYER CAPES OF ABOUT 1700-2300 J/KG.
MID-LEVEL LAPSE RATES LOOK A BIT STEEPER THAN WHAT WE'RE SEEING
TODAY...AND WITH LITTLE OR ANY CAPPING...PLUS BETTER DEEP LAYER
SHEAR THANKS TO THE JET MAX MOVING THROUGH...WE SHOULD BE IN AN
ENVIRONMENT SUPPORTIVE OF STRONG/SEVERE CONVECTION.  IN THIS KIND OF
ENVIRONMENT...FEEL THAT LINEAR LINE SEGMENTS OF CONVECTION WOULD BE
LIKELY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE
WEATHER THREATS.  GIVEN THE DEEP LAYER SHEAR...CAN NOT RULE OUT AN
ISOLATED TORNADO OR TWO.  AGAIN...ALL OF THE SEVERE POTENTIAL WILL
DEPEND ON THE AMOUNT OF CLEARING THAT TAKES PLACE.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

WEDNESDAY NIGHT - FRIDAY...

WED NIGHT STORMS ARE EXPECTED TO CONTINUE AHEAD OF A COLD FRONT
ALTHOUGH THEY SHOULD DECREASE IN INTENSITY AND COVERAGE FROM WED
AFTERNOON.  MODELS VARY ON HOW FAST THE COLD FRONT WILL MOVE THROUGH
OUR AREA WITH THE 12Z GFS BEING FASTER ON THURS MORNING AND THE 12Z
NAM PUSHING THE FRONT THROUGH LATER IN THE DAY ON THURS.  DEPENDING
ON HOW FAST THE FRONT MOVES THROUGH WILL DETERMINE OUR SEVERE
WEATHER THREAT FOR THURS.  AT THIS TIME...AT LEAST A PORTION OF OUR
AREA COULD EXPERIENCE STRONG TO SEVERE STORMS IN THE BLUEGRASS AND
LAKE CUMBERLAND AREAS.  THE BIGGEST THREATS WITH THESE STORMS WOULD
BE DAMAGING WINDS AND POSSIBLY SOME HAIL.

BY FRIDAY THE FRONTAL BOUNDARY WILL BECOME RE-ESTABLISHED AS A WARM
FRONT STEMMING FROM A SFC LOW OVER THE TX/OK REGION.  THE FRONT WILL
STRETCH EASTWARD INTO THE TENNESSEE VALLEY.  THE LOW PRESSURE SYSTEM
FROM THE PREVIOUSLY MENTIONED COLD FRONT WILL SLOWLY ROTATE ACROSS
THE GREAT LAKES ON FRIDAY.  THIS TROUGH SHOULD HOLD THE SFC FRONT TO
OUR SOUTH ON FRIDAY GIVING OUR SOUTH CENTRAL KENTUCKY COUNTIES THE
BEST CHANCE AT MORE THUNDERSTORMS.

TEMPERATURES WILL LARGELY DEPEND ON CONVECTIVE DEVELOP DURING THE
AFTERNOON HOURS.  GENERALLY FEEL THAT THUR/SAT HIGHS SHOULD BE IN
THE LOW TO MID 80S.  FRIDAY/S HIGHS LOOK TO BE A BIT COOLER BECAUSE
OF THE FROPA ON THURS.  LOOK FOR HIGHS IN THE UPPER 70S AND LOWER
80S FOR FRIDAY.

SATURDAY - TUESDAY...

MODELS CONTINUE TO COME INTO SOMEWHAT BETTER AGREEMENT WITH THE
FRONTAL BOUNDARY REMAINING IN THE REGION BUT SLIGHTLY TO OUR SOUTH
SATURDAY-SUNDAY.  WE/LL HAVE MULTIPLE MCS/S ALONG THE FRONT WHICH
WILL BE HARD TO TIME THIS FAR OUT SO ONLY MADE SLIGHT CHANGES TO THE
SAT-SUN FORECAST.

LONG RANGE MODELS THEN INDICATE THAT THE WARM FRONT WILL BECOME MORE
WASHED OUT OR PUSHED WELL TO THE SOUTH BY MON/TUES.  ANOTHER FRONT
WITH A PARENT LOW PRESSURE OVER SOUTHERN CANADA MAY APPROACH THE
AREA FROM THE WEST BY MID WEEK.

TEMPERATURES LOOK TO BE SEASONAL THIS WEEKEND THROUGH THE BEGINNING
OF NEXT WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

IN GENERAL...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD...BUT SOME TEMPORARY MVFR RESTRICTIONS DUE TO THUNDERSTORMS
WILL BE POSSIBLE AT THE TERMINALS.

STRONG SOUTHWESTERLY FLOW WILL RESULT IN AMPLE MOISTURE TRANSPORT
INTO THE REGION THIS AFTERNOON.  CONVECTIVE TEMPERATURES HAVE
ALREADY BEEN REACHED AND CONVECTION CONTINUES TO DEVELOP...MAINLY
WEST OF INTERSTATE 65.  THE STORMS ARE SCATTERED IN NATURE...BUT
KBWG WILL LIKELY BEAR THE BRUNT OF ANY CONVECTION OVER THE NEXT
SEVERAL HOURS.  GIVEN THE SCATTERED NATURE...PLAN ON CONTINUING VCTS
WORDING AT THE TAF SITES THIS AFTERNOON/EVE.  WILL CLOSELY MONITOR
AND AMEND FORECASTS IF STORMS APPROACH THE TERMINALS.  WILL ALSO BE
EVALUATING THE AFTERNOON DATA PACKAGE AND MAY MAKE FURTHER
ADJUSTMENTS TO THE FORECAST WITH MORE CATEGORICAL QUALIFIERS IF THE
DATA SUGGESTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........MJ
LONG TERM.........AMS
AVIATION..........MJ
Hazardous weather outlook, Jun 21, 3:39 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EDT TUE JUN 21 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
339 PM EDT TUE JUN 21 2011 /239 PM CDT TUE JUN 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND TONIGHT. THE LARGEST CONCENTRATION OF STORMS IS EXPECTED
TO BE GENERALLY WEST OF INTERSTATE 65 IN KENTUCKY AND INDIANA.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION
TORRENTIAL RAINFALL AND INTENSE CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AHEAD OF A SLOW MOVING COLD FRONT. SOME OF THESE STORMS
COULD BE SEVERE AS WELL WITH DAMAGING WINDS AND LARGE HAIL.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND. NO ORGANIZED THREAT OF SEVERE WEATHER IS EXPECTED FOR THE
WEEKEND AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE AND HAIL THIS
AFTERNOON THROUGH THURSDAY.

MJ/AMS

In the hours before

Special weather statement, Jun 21, 5:01 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT TUE JUN 21 2011

KYZ033-035-212115-
FRANKLIN-HENRY-
501 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FRANKFORT...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 8488 3838 8490 3836 8487 3834 8481
      3835 8475 3821 8492 3831 8499 3833 8497
      3833 8501 3836 8502 3843 8491
TIME...MOT...LOC 2101Z 224DEG 41KT 3833 8487

RS
Special weather statement, Jun 21, 5:11 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT TUE JUN 21 2011

KYZ027-062-063-071-074-212145-
BARREN-EDMONSON-GRAYSON-HART-WARREN-
411 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PLUM SPRINGS...AND MOVING
NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 55 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MOUNT VICTOR...
  BROWNSVILLE...
  ARTHUR AND ELKO...
  STOCKHOLM AND BEE...
  CUB RUN AND ROSEBURG...
  LINES MILL AND WHEELERS MILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3697 8646 3750 8618 3746 8606 3745 8605
      3745 8602 3737 8576 3691 8617 3692 8617
      3693 8621 3691 8622 3691 8623 3689 8624
      3689 8628
TIME...MOT...LOC 2111Z 209DEG 51KT 3707 8624

SCHOETTMER
Special weather statement, Jun 21, 5:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT TUE JUN 21 2011

KYZ078-081-082-212200-
CLINTON-CUMBERLAND-RUSSELL-
431 PM CDT TUE JUN 21 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF CELINA TO BYRDSTOWN...AND MOVING NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JAMESTOWN...
  ALBANY...
  GREEN GROVE AND WAGO...
  AARON AND WILLIS CREEK...
  DESDA AND CREELSBORO...
  LONG BOTTOM AND SEWELLTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8544 3706 8511 3702 8487 3700 8485
      3694 8492 3695 8494 3692 8497 3686 8507
      3684 8507 3683 8504 3677 8501 3670 8502
      3667 8500 3662 8500 3662 8543
TIME...MOT...LOC 2131Z 211DEG 42KT 3665 8530 3662 8510

RS
Special weather statement, Jun 21, 5:43 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT TUE JUN 21 2011

KYZ027-028-063-212215-
GRAYSON-HARDIN-HART-
543 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  HARCOURT AND WHITE MILLS...
  STAR MILLS AND GLENDALE...
  ADDINGTON FIELD AIRPORT AND GAITHERS...
  CREST AND INDIAN HILLS...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3729 8613 3733 8617 3733 8623 3783 8603
      3783 8601 3785 8600 3780 8575 3778 8574
      3777 8571 3757 8584 3755 8589 3749 8589
      3726 8604
TIME...MOT...LOC 2143Z 204DEG 48KT 3747 8603

SCHOETTMER
Special weather statement, Jun 21, 5:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT TUE JUN 21 2011

KYZ045-053-212215-
LARUE-NELSON-
549 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGENVILLE...AND MOVING NORTHEAST AT 35
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  LEAFDALE AND TONIEVILLE...
  HOWARDSTOWN...
  ATHERTONVILLE AND ROANOKE...
  LYONS AND NEW HAVEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3752 8588 3757 8584 3758 8583 3763 8580
      3765 8578 3765 8575 3773 8569 3775 8571
      3780 8567 3769 8545 3765 8547 3742 8575
TIME...MOT...LOC 2149Z 220DEG 31KT 3754 8576

SCHOETTMER
Local storm report, Jun 21, 6:01 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     3 SSE ALBANY            36.66N  85.11W
06/21/2011                   CLINTON            KY   COUNTY OFFICIAL

            COUNTY DISPATCH REPORTS TREES AND POWER LINES DOWN ALL
            OVER COUNTY. SPECIFICALLY AT 127 SOUTH AND SPRING CREEK
            BRIDGE AND IN THE CEDAR HILL COMMUNITY.

&&

EVENT NUMBER LMK1100935

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:45 PM EDTSpecial Weather StatementLMKOhio45 min
Jun 21, 2:08 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio37 min
Jun 21, 2:26 PM EDTSpecial Weather StatementLMKEdmonson34 min
Jun 21, 2:35 PM EDTSpecial Weather StatementLMKBreckinridge25 min
Jun 21, 2:57 PM EDTSpecial Weather StatementLMKBullitt33 min
Jun 21, 3:00 PM EDTSpecial Weather StatementLMKHardin30 min
Jun 21, 3:19 PM EDTSpecial Weather StatementLMKOldham26 min
Jun 21, 3:28 PM EDTSpecial Weather StatementLMKBullitt32 min
Jun 21, 3:53 PM EDTSpecial Weather StatementLMKJefferson22 min
Jun 21, 4:01 PM EDTSpecial Weather StatementLMKShelby, Spencer29 min
Jun 21, 4:18 PM EDTSpecial Weather StatementLMKOldham27 min
Jun 21, 4:28 PM EDTSpecial Weather StatementLMKShelby32 min
Jun 21, 4:41 PM EDTSpecial Weather StatementLMKAllen, Monroe, Simpson34 min
Jun 21, 5:01 PM EDTSpecial Weather StatementLMKFranklin14 min
Jun 21, 5:11 PM EDTSpecial Weather StatementLMKEdmonson, Hart, Warren34 min
Jun 21, 5:31 PM EDTSpecial Weather StatementLMKClinton, Russell29 min
Jun 21, 5:43 PM EDTSpecial Weather StatementLMKHardin32 min
Jun 21, 5:49 PM EDTSpecial Weather StatementLMKLarue26 min
Jun 21, 6:33 PM EDTSpecial Weather StatementLMKMarion, Taylor27 min
Jun 21, 7:46 PM EDTSpecial Weather StatementLMKClark, Fayette, Madison, Scott, Woodford29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.